MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SOLERA® VOYAGER¿ SPINAL SYSTEM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED M

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SOLERA® VOYAGER¿ SPINAL SYSTEM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED M
Model Number 6550002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.It was reported that, the tip of driver was sheared off when implanting a screw at right l5 level.Surgeon was performing an l4-s1 minimally invasive surgery - transforaminal lumbar interbody fusion.During insertion of the pedicle screw into the right l5 of the patient, the surgeon encountered sclerotic bone, which made advancing the screw extremely difficult.At one point, the screw was not able to be moved and some force was needed to advance the screw.The screw did not advance, but the tip of the screwdriver sheared off into the shank.The driver was removed from the screw.And, the screw was also removed as the screw was not placed deep enough for rod insertion.Once removed, the surgeon skipped that level, and proceeded to the s1 level.A rod was placed from l4 to s1.There were no patient symptoms reported.No additional treatment or surgery performed.No further complications reported regarding the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis of part# 6550002, lot# nm19e009.Visual and optical examination identified it appears that part of the tip of the instrument has been sheared off.The metal deformation gives indication that the failure was the result of overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON® SOLERA® VOYAGER¿ SPINAL SYSTEM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED M
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19969996
Report Number1030489-2024-00960
Device Sequence Number21035308
Product Code HWE
UDI-Device Identifier00643169754492
UDI-Public00643169754492
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6550002
Device Catalogue Number6550002
Device Lot NumberNM19E009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale